Health Tip: Are You Taking Opioids as Prescribed?

(HealthDay News) -- Opioids are powerful prescription pain medications, and great care must be taken to avoid possible overdose and addiction.

The American Academy of Family Physicians mentions these potential warning signs of opioid medication overdose:

  • Stumbling while walking.

  • Feeling dizzy.

  • Slurring your speech.

  • Feeling confused.

  • Slow breathing and heartbeat.

  • Blue nails or lips.

  • Pale or clammy skin.

  • Feeling excessively drowsy or having trouble staying alert.

  • Having trouble waking from sleep.

Related Articles

Learn More About Sharp
Sharp HealthCare is San Diego's health care leader with seven hospitals, two medical groups and a health plan. Learn more about our San Diego hospitals, choose a Sharp-affiliated San Diego doctor or browse our comprehensive medical services.

Health News is provided as a service to Sharp Web site users by HealthDay. Sharp HealthCare nor its employees, agents, or contractors, review, control, or take responsibility for the content of these articles. Please read the Terms of Use for more information.